Jump to content

Photo

Switching From Ortho Tri Cyclen To Yaz?

yaz ortho tri cyclen cystic acne hormonal acne

6 replies to this topic

#1 anotherstar

anotherstar

    Junior Member

  • Members
  • Posts & Likes
    Posts: 38
    Likes: 2
About Me
  • Joined: 27-May 14

Achievements

     

Posted 01 June 2014 - 06:30 PM

Hey guys. 

 

So I've been on ortho tri cyclen birth control pills for almost 4 years now. It's worked well for me up until last year really. Over the last maybe year and a half I've been getting cystic acne on the sides of my chin. Before BC I always had acne but it was more spread all over the face and not these super deep cysts that hurt like a mother and look like an active volcano on my face. I initially would get one every could months really and the rest of my face remained relatively clear. Then last year it seems like I got one every time I got to the dark blue pills on ortho tri cyclen - week before your period basically. BUT now it seems like the cysts won't stop coming!! And they pop up on any color of the pill, altho most severe breakouts seem to be near the end or start of one color/week so maybe the fluctuating levels of hormones is messing me up? As soon as one clears up two more replace it and I feel like I'm starting to scar on the sides of my chin sad.png I'm so depressed I don't know why the birth control isn't working any longer. 

 

Going off BC is not an option either as before I went on it I suffered the WORST period cramps imaginable. So bad that sometimes I would pass out from the pain and be curled up in a ball for days. I feel like I can't live a normal life without birth control helping those symptoms. I have noticed a little more cramping during my period the last few months as well, head aches too. So really I'm wondering if this OTC is no longer working as well as it use to (and maybe also causing my cystic acne!)

 

So since I can't go off BC I'm wondering about switching to Yaz as I've been researching and googling the best birth control for cystic acne. Has anyone made the switch from OTC to Yaz before and did you notice a change? 

 

If Yaz doesn't help relieve these cysts I'm seriously going to ask about accutane because I don't want to be scarred for the rest of my life trying out a million different things (all the topical retinoids do nothing for me). I'm also afraid about going on Spiro. Seems kind of dangerous to be on a blood pressure medication at such a young age and having to stay on it. I feel it would be safer to do 5 months or so of accutane and then at least you're not on it your whole life. 


Edited by anotherstar, 01 June 2014 - 06:33 PM.


#2 tracy521

tracy521

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,484
    Likes: 159
About Me
  • Gender:Female
  • Location:pittsburgh
  • Joined: 18-October 05

Posted 02 June 2014 - 01:05 PM

i took yaz for 2 weeks after i was on OTC for years and years and got a phlebitis in my arm and had to go off birth control forever so that led to me finding something else for my cystic acne and that was spiro. its very safe and way safer than being on birth control forever so i would suggest the spiro instead of the yaz. there is nothing really dangerous about spiro i have not had any side effects from it at all. also if you have hormonal acne then most likely even if you took accutane it would come back. believe i didnt want to have to take a pill for the rest of my life but the spiro is the only thing that worked after 16 years of me battling cystic acne. 


Edited by tracy521, 02 June 2014 - 01:06 PM.


#3 anotherstar

anotherstar

    Junior Member

  • Members
  • Posts & Likes
    Posts: 38
    Likes: 2
About Me
  • Joined: 27-May 14

Achievements

     

Posted 02 June 2014 - 02:41 PM

^ thanks for info tracy.

 

do you guys think that sometimes birth control pills cause more hormonal acne? i first went on bc when i was 20 so I had been out of teenage acne really and i never remember it ever being centered around my mouth and chin before bc? and I NEVER had these deep cysts either. i wonder if OTC has slowly been making it worse? maybe its too high of a hormone pill for me?



#4 tracy521

tracy521

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,484
    Likes: 159
About Me
  • Gender:Female
  • Location:pittsburgh
  • Joined: 18-October 05

Posted 02 June 2014 - 09:01 PM

Yes i do i feel like being on OTC for 11 years made my skin soooo much worse. I regret ever going on it. I never had acne till then but for some dumb reason never thought about it until years later.
I really believe the pill screwed up my hormones forever. Nobody in my entire family ever had any sort of acne either.

Also OTC is a triphasic pill so it delivers a different level of hormones for 3 weeks so your best bet might be to try a monophasic pills such as Ortho-Cyclen since the level of hormones is the same the entire 3 weeks. If you really believe its doing your skin more harm than good though I would get off of it and then get on the spiro but get on a good antibiotic when starting spiro to avoid any flare- ups.


Edited by tracy521, 03 June 2014 - 08:05 AM.


#5 anotherstar

anotherstar

    Junior Member

  • Members
  • Posts & Likes
    Posts: 38
    Likes: 2
About Me
  • Joined: 27-May 14

Achievements

     

Posted 03 June 2014 - 06:41 PM

All this bcp talk absolutely sucks and makes me angry. I've read all the horror stories about going off the pill too and it's frightening. You know the pharmaceutical companies love that because once your face starts breaking out from going off the pill, you rush right back to it and they get your money again. Or they make you dependent on another medication. UGH! 

 

See the thing is I can't really go off the pill because my periods were SOOO heavy and suffered painful cramps where I couldn't function certain days of the month. I tried loads of stuff to help with that before going on the pill but so far the pill is the only thing that allows me to have a normal life around that time of the month, it sucks. It's like you have to choose which you want, gut wrenching cramps or acne. I agree with you though, I'm seeing my gyno tomorrow and I'm gonna ask about a monophasic pill. It definitely seems like my acne is too "organized" like one week clear, next week some acne, next week clearish, etc... so I think Ortho Tri Cyclen doesn't do a good job of mimicking my natural hormones at all since I never use to have that problem. I'll keep updating this post with whatever I decide with gyno tomorrow.



#6 tracy521

tracy521

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,484
    Likes: 159
About Me
  • Gender:Female
  • Location:pittsburgh
  • Joined: 18-October 05

Posted 03 June 2014 - 09:06 PM

Yeah try another pill and you can add spiro on top too. The two together work very well too. You know when i got off the pill after 11 years i had the nicest, clearest skin for 2 years then it progressively got worse. I would add antibiotics for now if you switch pills to stop any flare-ups. That alone might do it before you go the spiro route.
Good luck tomorrow ;)

Edited by tracy521, 03 June 2014 - 09:07 PM.


#7 anotherstar

anotherstar

    Junior Member

  • Members
  • Posts & Likes
    Posts: 38
    Likes: 2
About Me
  • Joined: 27-May 14

Achievements

     

Posted 04 June 2014 - 05:20 PM

So I finally got Yaz!! My doctor was surprised I asked for it lol she said no one ever asks her for it because they're all afraid of the horror stories. She also was really concerned I was getting a lot of headaches on OTC, she said it was definitely time for a change. Fair enough. I have 3 packs for now and I'm suppose to see her again in 3 months to see how I'm doing. I need to finish my last week and half on OTC but then I'm done with that nasty stuff hopefully forever!! So I'll try and document my first months on Yaz and hopefully there is some improvement. I never had an initial break out on OTC and it was the first birth control I ever tried so I really hope Yaz doesn't come with a huge break out grinwink.gifsaywhat.gif






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users